# SDR TZR2005F00015

- Difficulty date: April 27, 2005
- Submitted: May 3, 2005
- Operation: Air carrier
- Aircraft: N404TE
- Make and model: Cessna 402B
- Aircraft serial: 402B0834
- Engine: Cont TSIO520E
- Propeller: Mcauly 3AF32C*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC520TI
- Condition: Cracked
- Location: Engine
- Part time: 1,063 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACK RUNS FROM THE SPARK PLUG BASE TO THE EXHAUST VALVE.  THIS IS TYPICAL OF MOST CRACKS FOUND IN ECI CYLINDERS.  TO DATE, FROM FIRST OF YEAR FOR THIS COMPANY, WE HAVE HAD 10 CRACKED CYLINDERS IN 1800 HOURS OF FLYING.  IT IS RECOMMENDED THAT ANY AC OWNER OPERATING WITH ECI CYLINDERS INSTALLED ON THEIR ENGINES, PERFORM A COMPRESSION CHECK EACH 50 HOURS.  IT IS FURTHER RECOMMENDED THAT DURING THE COMPRESSION CHECK THAT SOAP SOLUTION BE APPLIED TO THE OUTER PORTION OF CYLINDER IN FIN AREA TO CHECK FOR CRACKS.  THIS SHOP HAS FOUND CYLINDER WITH GOOD COMPRESSION AND STILL HAVE CRACK IN CYLINDER FIN AREA.  (SW05200507954) (K)
